Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2013, 3:43 PM EDT for 5 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2013, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 2, 2013, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bibb County, GA, Crawford County, GA, Jones County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 33 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
174
WUUS52 KFFC 021943
SVRFFC
GAC021-079-169-289-319-022030-
/O.NEW.KFFC.SV.W.0121.130602T1943Z-130602T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT SUN JUN 2 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIBB COUNTY IN CENTRAL GEORGIA
NORTHEASTERN CRAWFORD COUNTY IN CENTRAL GEORGIA
SOUTHERN JONES COUNTY IN CENTRAL GEORGIA
NORTHERN TWIGGS COUNTY IN CENTRAL GEORGIA
EXTREME WEST CENTRAL WILKINSON COUNTY IN CENTRAL GEORGIA
* UNTIL 430 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PAYNE
CITY...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3269 8389 3285 8390 3291 8377 3295 8373
3305 8339 3293 8336 3293 8334 3273 8334
TIME...MOT...LOC 1943Z 253DEG 14KT 3282 8372
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:07 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 2, 2:07 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 207 PM EDT SUN JUN 2 2013 .PREV DISCUSSION... UPDATE... /ISSUED 1025 AM EDT SUN JUN 2 2013/ SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP ACROSS MUCH OF THE CWA THIS MORNING SO MAIN CHANGE TO THE FORECAST HAS BEEN TO REDUCE POPS FOR THE MORNING. BY EARLY AFTERNOON THOUGH...THE HRRR INCREASES COVERAGE GREATLY ACROSS THE NORTH AND WESTERN PART OF THE CWA AND THIS IS IN LINE WITH THE FORECAST. SOME INDICATION IN THE MODELS SUCH AS THE GFS AND ECMWF THAT THE BETTER COVERAGE WILL CONTINUE INTO TONIGHT AND MAY NEED TO ADJUST OUR POPS UPWARD OVERNIGHT IN FUTURE UPDATES. PORTIONS OF FANNIN AND GILMER COUNTY HAVE ALREADY SEEN AROUND 4 INCHES OF RAIN DURING THIS EVENT SO FAR. ALTHOUGH THEY HAVE RECEIVED A REPRIEVE FROM THE HEAVY RAIN...WILL HAVE TO CONTINUE TO MONITOR THIS AREA CLOSELY FOR POTENTIAL ISOLATED FLOODING AS HEAVY RAIN IS POSSIBLE AGAIN THIS AFTERNOON. 11 PREV DISCUSSION... SHORT TERM /TODAY THROUGH MONDAY/... /ISSUED 353 AM EDT SUN JUN 2 2013/ MEDIUM RANGE MODELS ARE TRENDING A BIT SLOWER WITH THE COLD FRONTAL PROGRESS ACROSS THE REGION. WEAK MID/UPPER-LEVEL SHORT WAVE CURRENTLY SWEEPING ACROSS THE SOUTHERN APPALACHIANS HAS RESULTED IN SCATTERED SHOWERS...AND A FEW ISOLATED THUNDERSTORMS...ACROSS NORTH GEORGIA EARLY THIS MORNING. INSTABILITY IS VERY LIMITED INITIALLY SO I DO NOT EXPECT THIS ACTIVITY TO STRENGTHEN SIGNIFICANTLY. BETTER CHANCES FOR THUNDERSTORMS APPROACH FROM THE WEST AFTER SUN-UP AS THE REMAINS OF THE LINEAR CONVECTIVE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY APPROACH AND INSTABILITY INCREASES. CAPE/LI/MID-LEVEL LAPSE RATES ARE EXPECTED TO REMAIN MODERATE AT BEST THROUGH THIS AFTERNOON INTO THIS EVENING SO WIDESPREAD SEVERE THUNDERSTORMS ARE STILL NOT EXPECTED...HOWEVER A FEW STRONG STORMS WITH GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING ARE STILL LIKELY. THE COLD FRONT IS NOT EXPECTED TO CLEAR NORTH GEORGIA UNTIL SOMETIME DURING THE DAY MONDAY SO I HAVE KEPT CHANCE POPS FOR THE ENTIRE FORECAST AREA THROUGH 00Z TUESDAY. INSTABILITY IS PROGGED TO DIMINISH QUICKLY OVERNIGHT TONIGHT BUT MODELS DO INDICATE THAT MODERATE INSTABILITY DEVELOPS ONCE AGAIN MONDAY ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA AHEAD OF THE COLD FRONT. UPPER-LEVEL SUPPORT REMAINS FAIRLY MODEST THROUGH THIS TIME PERIOD BUT WEAK WAVES IN THE UPPER FLOW...MODERATE LOW-LEVEL FORCING ALONG AND AHEAD OF THE COLD FRONT...AND THE SLOW NATURE OF THE SYSTEM WILL RESULT IN RAINFALL TOTALS AVERAGING AROUND AN INCH TO AN INCH AND A HALF ACROSS NORTH GEORGIA WITH AVERAGES BETWEEN 3/4 OF AN INCH AND AN INCH ACROSS CENTRAL GEORGIA. THIS IS NOT EXPECTED TO RESULT IN WIDESPREAD FLOODING ISSUES. 20 LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... /ISSUED 353 AM EDT SUN JUN 2 2013/ MODELS SHOW THE COLD FRONT PUSHING INTO SOUTH GA MONDAY NIGHT... WHERE IT MEANDERS... THEN DRIFTS BACK NORTH SLIGHTLY BY TUESDAY AFTERNOON. THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN REACHES OF THE FORECAST AREA ON TUESDAY. A SLIGHT CHANCE OF STORMS SPREAD BACK ACROSS NORTH GA BY WEDNESDAY AS AN EASTERLY WIND FLOW BEGINS TO ADVECT DEEP ATLANTIC MOISTURE BACK OVER THE AREA WHILE A SERIES OF UPPER DISTURBANCES BEGIN TO CARVE A BROAD LONG WAVE TROUGH THAT STRETCHES DOWN THE MS VALLEY REGION BY WEDNESDAY AFTERNOON. THIS UPPER TROUGH DEEPENS OVER THE SOUTH ON THURSDAY AND PROVIDES THE SUPPORT FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA THURSDAY AFTERNOON AND EVENING. AT THE SAME TIME... THE ECMWF AND GFS SHOW AN EARLY SEASON TROPICAL SYSTEM PUSHING INTO THE EASTERN GULF ON THURSDAY... ACROSS CENTRAL FL AND INTO THE WESTERN ATLANTIC ON FRIDAY...THEN UP THE EAST COAST ON SATURDAY AS HIGH PRESSURE BUILDING SOUTH OF CANADA HELPS HOLD THE SYSTEM OFF SHORE. AHEAD OF THIS SYSTEM ON FRIDAY... A CONTINUED MOIST EASTERLY FLOW AND UPPER TROUGH WILL SUPPORT DIURNALLY DRIVEN AFTERNOON AND EVENING CONVECTION ACROSS THE AREA AGAIN ON FRIDAY. AS THE TROPICAL SYSTEM PUSHES OFF TO THE NE ON SATURDAY... MODELS SHOW A COLD FRONT AND DRIER AIR SPREADING SOUTH IN ITS WAKE. DUE TO MUCH UNCERTAINTY ON TIMING AND TRACK... WILL CONTINUE TO SHOW A CHANCE OF CONVECTION ON SATURDAY FOR NOW AND MONITOR CHANGES IN THE MODEL RUNS CLOSELY OVER THE NEXT SEVERAL DAYS. 39 && .AVIATION... 18Z UPDATE... CONVECTION HAS BEGUN TO DEVELOP AROUND THE TERMINALS AND FOR NOW IS ORIENTED IN TWO LINES. EXPECT CONVECTION TO CONTINUE THROUGH THIS EVENING BUT THEN CHANCES WILL DECREASE. HAVE KEPT SHRA IN THE TAFS FOR MUCH OF THE NIGHT...BUT CANT COMPLETELY RULE OUT THE CHANCE OF MORE TSRA. COULD SEE SOME GUSTY WINDS AND BRIEF LOWER CIGS IN THE TSRA BUT SO SHORT LIVED THAT HAVENT INCLUDED IT IN THE TAF YET EXCEPT FOR MINOR REDUCTION IN VSBY. CIGS ARE EXPECTED TO LOWER OVERNIGHT INTO THE IFR TO LOW MVFR RANGE. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF CONVECTION...VSBYS AND CIGS. HIGH CONFIDENCE ON WIND DIRECTION...BUT MEDIUM ON SPEEDS DUE TO POSSIBLE GUSTS IN TSRA. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 83 68 84 64 / 70 80 40 30 ATLANTA 83 69 84 66 / 80 80 40 10 BLAIRSVILLE 79 64 80 61 / 80 80 40 10 CARTERSVILLE 82 66 84 61 / 80 80 40 10 COLUMBUS 85 71 86 69 / 70 80 50 30 GAINESVILLE 82 68 83 65 / 80 80 40 20 MACON 86 69 85 67 / 60 60 50 40 ROME 82 67 83 60 / 80 80 30 10 PEACHTREE CITY 83 67 84 61 / 80 80 40 20 VIDALIA 88 72 86 69 / 50 60 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....DEESE AVIATION...11
Hazardous weather outlook, Jun 2, 2:38 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EDT SUN JUN 2 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 238 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... ISOLATED STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. DISCUSSION... A STORM SYSTEM WILL PUSH ACROSS THE OHIO VALLEY AND DRAG A COLD FRONT INTO NORTH GEORGIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AND SPREAD ACROSS THE REST OF THE REGION DURING THE LATE AFTERNOON AND EVENING HOURS. MODERATE UPPER LEVEL FORCING AND AFTERNOON INSTABILITY COULD ALLOW A FEW STORMS TO BECOME SEVERE ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...ISOLATED STRONG STORMS POSSIBLE ON MONDAY... A COLD FRONT WILL SAG SOUTHWARD ACROSS PARTS OF NORTH AND CENTRAL GEORGIA ON MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT DURING DAYTIME HEATING. FRONTAL FORCING AND MODERATE INSTABILITY COULD ALLOW A FEW STORMS TO BECOME STRONG MONDAY AFTERNOON... PRODUCING GUSTY WINDS... SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAIN. THE THUNDERSTORM THREAT WILL DECREASE OVER THE AREA TUESDAY AND WEDNESDAY AS THE FRONT PUSHES INTO SOUTH GEORGIA ALTHOUGH ISOLATED THUNDERSTORMS MAY STILL BE POSSIBLE ACROSS PARTS OF CENTRAL GEORGIA. A BETTER CHANCE OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO ALL OF NORTH AND CENTRAL GEORGIA FOR THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT STORM REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 2, 2:58 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT SUN JUN 2 2013
GAZ008-015-016-023-021930-
258 PM EDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL...50 MPH
WINDS...AND FREQUENT LIGHTNING IN WHITE...UNION...LUMPKIN AND HALL COUNTIES
UNTIL 330 PM EDT...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEVELAND...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WHITLEY GAP
SHELTER...QUALATCHEE LAKE...CAMP COLEMAN LAKE...TURNERS
CORNER...SMITHGALL WOODS CONSERVATION AREA...CLEVELAND...UNICOI
STATE PARK...ROBERTSTOWN...HELEN...MOSSY CREEK...ANNA RUBY
FALLS...LEAF AND SAUTEE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
&&
LAT...LON 3477 8363 3475 8362 3468 8363 3465 8365
3463 8363 3460 8364 3456 8361 3454 8361
3451 8366 3451 8386 3471 8394 3479 8366
TIME...MOT...LOC 1857Z 265DEG 21KT 3460 8378Special weather statement, Jun 2, 3:02 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN JUN 2 2013
GAZ032-033-043-044-021930-
302 PM EDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN COBB...DOUGLAS AND
FULTON COUNTIES UNTIL 330 PM EDT...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHAPEL HILL...MOVING EAST AT 35 MPH. PEA
SIZE HAIL HAS BEEN REPORTED WITH THIS STORM.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CAMPBELLTON...BILL
ARP...WINSTON...DOUGLASVILLE...CHAPEL HILL...LITHIA
SPRINGS...AUSTELL...SWEETWATER CREEK STATE
PARK...SANDTOWN...MABLETON...SIX FLAGS OVER GEORGIA...CASCADE
HEIGHTS...EAST POINT...SMYRNA AND BANKHEAD. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS.
&&
LAT...LON 3379 8473 3384 8472 3394 8436 3369 8435
3358 8483 3377 8487
TIME...MOT...LOC 1901Z 249DEG 29KT 3371 8469Special weather statement, Jun 2, 3:16 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT SUN JUN 2 2013
GAZ014-015-021>023-021945-
316 PM EDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH
WINDS...AND FREQUENT LIGHTNING IN LUMPKIN...CHEROKEE...DAWSON...FORSYTH AND
HALL COUNTIES UNTIL 345 PM EDT...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LATHEMTOWN...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FREE HOME...BALL
GROUND...REAVIS MOUNTAIN...HOLBROOK...LATHEMTOWN...DREW...DUCKTOWN...
HOLLIS LATHEM RESERVOIR...HIGHTOWER...CUMMING...MATT...COAL
MOUNTAIN...DAWSONVILLE...SILVER CITY AND DOUGHERTY. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS.
&&
LAT...LON 3422 8388 3419 8435 3436 8442 3438 8432
3438 8426 3440 8426 3449 8391
TIME...MOT...LOC 1915Z 256DEG 26KT 3429 8428Special weather statement, Jun 2, 3:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT SUN JUN 2 2013
GAZ044-053-054-022000-
326 PM EDT SUN JUN 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN COWETA...FAYETTE
AND FULTON COUNTIES UNTIL 400 PM EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADRAS...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE THOMAS
CROSSROADS...MADRAS...PALMETTO...CANNONGATE...PEACHTREE
CITY...TYRONE...FAIRBURN...SANDY CREEK...UNION CITY...KENWOOD AND
FAYETTEVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
&&
LAT...LON 3361 8446 3355 8446 3355 8444 3353 8443
3336 8442 3338 8480 3354 8481
TIME...MOT...LOC 1926Z 256DEG 19KT 3346 8469Special weather statement, Jun 2, 3:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT SUN JUN 2 2013 GAZ032>034-044-045-022015- 336 PM EDT SUN JUN 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...45 MPH WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN COBB...DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 415 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BANKHEAD...MOVING EAST AT 25 MPH. PEA SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BOLTON...BANKHEAD...CASCADE HEIGHTS...WEST END...SWEET AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...ATLANTA...VININGS...SMYRNA...ATLANTIC STATION...PIEDMONT PARK...MIDTOWN AND EDGEWOOD. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. && LAT...LON 3402 8402 3376 8401 3367 8454 3387 8456 TIME...MOT...LOC 1935Z 254DEG 23KT 3380 8440
Special weather statement, Jun 2, 3:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT SUN JUN 2 2013 GAZ071-072-081>083-022015- 336 PM EDT SUN JUN 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN TWIGGS...MONROE...JONES...BIBB AND CRAWFORD COUNTIES UNTIL 415 PM EDT... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LIZELLA...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TWIGGS...MONROE...JONES...BIBB AND CRAWFORD COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKE TOBESOFKEE...LIZELLA...SKIPPERTON...WESLEYAN...ARKWRIGHT...RUTLAND... PAYNE CITY...MACON...DRY BRANCH...FRANKLINTON...CROSS KEYS AND CLINTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3300 8356 3276 8348 3270 8390 3287 8393 TIME...MOT...LOC 1936Z 254DEG 13KT 3281 8376
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:39 PM EDT | Special Weather Statement | FFC | Dade, Walker | 51 min |
| Jun 2, 3:11 AM EDT | Special Weather Statement | FFC | Murray | 49 min |
| Jun 2, 5:08 AM EDT | Special Weather Statement | FFC | Bartow, Fannin, Gilmer, Pickens | 52 min |
| Jun 2, 12:55 PM EDT | Special Weather Statement | FFC | Fannin, Murray | 50 min |
| Jun 2, 1:18 PM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Jun 2, 1:40 PM EDT | Special Weather Statement | FFC | Jasper | 35 min |
| Jun 2, 1:50 PM EDT | Special Weather Statement | FFC | Lumpkin, Pickens | 25 min |
| Jun 2, 1:55 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Jun 2, 2:07 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, White | 38 min |
| Jun 2, 2:17 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jun 2, 2:30 PM EDT | Special Weather Statement | FFC | Jones | 30 min |
| Jun 2, 2:36 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Jun 2, 2:58 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Jun 2, 3:02 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 28 min |
| Jun 2, 3:16 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jun 2, 3:26 PM EDT | Special Weather Statement | FFC | Fayette | 34 min |
| Jun 2, 3:36 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 39 min |
| Jun 2, 3:51 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 24 min |
| Jun 2, 3:57 PM EDT | Special Weather Statement | FFC | Banks, Hall | 48 min |
| Jun 2, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Hall, Jackson | 52 min |
| Jun 2, 4:14 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 46 min |
| Jun 2, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale | 43 min |
| Jun 2, 4:26 PM EDT | Special Weather Statement | FFC | Peach | 49 min |
| Jun 2, 4:30 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 30 min |
| Jun 2, 4:31 PM EDT | Special Weather Statement | FFC | Wilkinson | 44 min |
| Jun 2, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 49 min |
| Jun 2, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach | 40 min |
| Jun 2, 5:06 PM EDT | Special Weather Statement | FFC | Morgan, Newton, Oconee, Walton | 24 min |
| Jun 2, 5:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 48 min |
| Jun 2, 5:13 PM EDT | Special Weather Statement | FFC | Jackson, Madison | 47 min |
| Jun 2, 5:31 PM EDT | Special Weather Statement | FFC | Talbot | 44 min |
| Jun 2, 5:32 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 28 min |
| Jun 2, 5:41 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Jun 2, 5:45 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 30 min |
| Jun 2, 5:46 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Jun 2, 6:14 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jun 2, 6:18 PM EDT | Special Weather Statement | FFC | Oglethorpe | 12 min |
| Jun 2, 6:41 PM EDT | Special Weather Statement | FFC | Bibb | 34 min |
| Jun 2, 6:44 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 31 min |
| Jun 2, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Peach, Taylor | 49 min |
| Jun 2, 7:04 PM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Jun 2, 7:52 PM EDT | Special Weather Statement | FFC | Fulton | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.